MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*CONE REAMER,12B-1N; HIP INSTRUMENTS : REAMERS

DEPUY ORTHOPAEDICS INC US S-ROM*CONE REAMER,12B-1N; HIP INSTRUMENTS : REAMERS
Model Number 53-4700
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The primary surgery was performed on (b)(6) 2020 via tha.During the surgery, when the surgeon connected the reamer (p/n: 534700) to the shaft (p/n: 534107) and reamed bone-marrow cavity, the shaft came off from the reamer and remained in the bone cavity.The surgeon removed the shaft with a long pean forceps under x-ray.After that, when the surgeon reamed proximal bone because he had difficulty in reducing in the trialing, the shaft came off from the reamer again and remained in the body.The second time, it took time to remove the shaft because the shaft came off at deep point of the bone-marrow cavity despite the nurse tighten the reamer and the shaft.The surgery was completed within 30 minutes delay.It was possible that the patient was inversion position when the surgeon reamed.After the surgery, when the surgeon checked the devices, he could not insert the shaft into the reamer for appropriately depth (some soft tissue or bone chips might adhere the shaft or the reamer because the devices were before cleaning.).The devices had no problem when the hospital checked before the surgery.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the products were returned and the reported issue confirmed.The root cause was deemed to be unintended user error.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.

Common Device Name
HIP INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9991372
Report Number1818910-2020-11210
Device Sequence Number3896013
Product Code HTO
UDI-Device Identifier10603295172031
UDI-Public10603295172031
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number53-4700
Device Catalogue Number534700
Device Lot NumberMT1208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 04/09/2020
Supplement Date Received by Manufacturer06/11/2020
06/18/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date06/11/2020
06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1